Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 23, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 6, 2008, 8:12 AM EST for Blount County, Loudon County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 8:12 AM EST (13:12 UTC)
- Expired
- Feb 6, 2008, 9:00 AM EST
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Loudon County, TN
The radar
The Knoxville radar (KMRX), 82 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 5:06 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 2:48 AM EST, 5 hours 24 minutes earlier.
Area forecast discussion, Feb 6, 2:48 AM EST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 AM EST WED FEB 6 2008
.SHORT TERM...(TODAY AND TONIGHT)...
UPGRADED WIND ADVISORY FOR THE EASTERN TENNESSEE MOUNTAINS AND
SOUTHWEST NORTH CAROLINA TO A HIGH WIND WARNING. TOWER DATA IS
SHOWING GUSTS UP TO 70 MPH AT COVER MOUNTAIN...WHICH IS AROUND 4100
FEET MSL.
A SEVERE LINE OF STORMS CONTINUES TO MOVE ACROSS MIDDLE TENNESSEE
AND CENTRAL AND EASTERN KENTUCKY. STRONG UPPER LEVEL SUPPORT FROM
AN UPPER TROUGH MOVING NORTHEAST ACROSS THE GREAT LAKES. MODELS
AGREE WITH MODERATELY STRONG UPPER LEVEL DIVERGENCE OVER THE AREA
BY 12Z THIS MORNING ASSOCIATED WITH 120+KT JET AT 300MB OVER THE
OHIO VALLEY. THE UPPER LEVEL SUPPORT AND STRONG INCOMING FRONT
COMBINED WITH MARGINAL INSTABIITY (CAPES BETWEEN 500-1000 J/KG)
WILL KEEP CONVECTION GOING.
SPC MESO-ANALYSIS PAGE SHOWS STRONG DEEP SHEAR...SO STILL CONCERNED
WITH POTENTIAL OF SUPER-CELLS OVER THE REGION...BUT MAIN PROBLEM WILL
LIKELY BE DAMAGING STRAIGHT LINE WINDS. MODELS AND LATEST RAWINSONDE
INFO SHOWS 850MB WINDS OF 50-60KTS OVER THE AREA WHICH COULD EASILY
BE TRANSPORTED TO THE SURFACE GIVEN STRONG CONVECTION. ANOTHER WATCH
INTO THE FORECAST AREA IS LIKELY EARLY THIS MORNING. WILL ADD
WORDING OF SEVERE WEATHER POSSIBLE THIS MORNING.
FRONT WILL MOVE ACROSS THE FORECAST AREA TODAY WITH COOLER AND DRIER
AIR FOR OVERNIGHT. CONVECTION WILL COME TO AN END BY EARLY THIS
EVENING. MODELS SHOW WRAP-AROUND MOISTURE MOVING ACROSS THE FORECAST
AREA...ESPECIALLY NORTHERN HALF...OVERNIGHT.
.LONG TERM...(THURSDAY THROUGH TUESDAY)...NO SIGNIFICANT CHANGES
NOTED FROM MODELS FOR THESE PERIODS...SO GRID CHANGES WERE VERY MINOR.
ONLY OPERATIONAL 00Z GFS PRODUCES MUCH PRECIPITATION (PCPN) WITH
THE FRIDAY NIGHT INTO SATURDAY SHORTWAVE...THAT MAINLY AFFECTS AREAS
TO OUR NORTH. ENSEMBLES AND NAM-WRF GENERALLY ONLY PRODUCE
EXTREMELY LIGHT PCPN OVER OUR FAR NERN AREAS...THUS I WAS HESITANT
TO INCREASE POPS AT ALL...EXCEPT FOR SWRN VA COUNTIES WHERE I
INCREASED POPS TO 30 PERCENT LATE FRIDAY NIGHT AND TO 40 PERCENT
SATURDAY MORNING. AFTER THIS SYSTEM...A BETTER ORGANIZED SHORTWAVE
TROUGH AND FRONT MAY APPROACH ON TUESDAY...WITH MORE MOISTURE TO
WORK WITH. HOWEVER...TOO FAR OUT TO MAKE TOO AGRESSIVE OF A
FORECAST JUST YET.
OTHERWISE...MINOR MAX/MIN TEMPERATURE ADJUSTMENTS MADE TO MESH WITH
LATEST SHORT RANGE AND GFSX MOS GUIDANCE. PRODUCTS SENT OUT EARLY
TO PREPARE FOR POSSIBLE SEVERE STORMS TOWARD DAYBREAK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 68 36 53 31 58 / 100 0 10 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 36 50 32 55 / 100 10 10 10 10
OAK RIDGE, TN 69 35 49 32 54 / 100 10 10 10 10
TRI CITIES AIRPORT, TN 71 36 48 30 51 / 100 10 10 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...
HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SULLIVAN...
UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
DH/TGHazardous weather outlook, Feb 6, 3:00 AM EST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 300 AM EST WED FEB 6 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-070915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 300 AM EST WED FEB 6 2008 /200 AM CST WED FEB 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS POSSIBLE TODAY... A LINE OF SEVERE THUNDERSTORMS OVER MIDDLE TENNESSEE AND NORTHERN ALABAMA WILL MOVE EAST ACROSS THE REGION THIS MORNING. THE LINE HAS A HISTORY OF PRODUCING DAMAGE ACROSS WESTERN AND MIDDLE TENNESSEE OVERNIGHT. A STRONG COLD FRONT WILL MOVE ACROSS REGION TODAY... BRINGING THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO QUARTER SIZE. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY ACROSS THE PLATEAU AND SOUTHERN HALF OF THE TENNESSEE VALLEY. BESIDES THE STORMS...STRONG SOUTH TO SOUTHWEST BETWEEN 20 AND 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL DISTURBANCE AND A COLD FRONT WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS...LATE FRIDAY NIGHT INTO SATURDAY ACROSS MAINLY SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE LATER PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. DH
In the hours before
Local storm report, Feb 6, 6:33 AM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
633 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND DMG MONTEAGLE 35.23N 85.83W
02/06/2008 MARION TN COUNTY OFFICIAL
FEW TREES DOWN
&&
SONEILLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:41 AM EST | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 16 hr |
| Feb 6, 5:56 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 49 min |
| Feb 6, 6:05 AM EST | Tornado Warning | MRX | Marion | 55 min |
| Feb 6, 6:17 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 58 min |
| Feb 6, 6:37 AM EST | Tornado Warning | MRX | Hamilton | 38 min |
| Feb 6, 6:55 AM EST | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 50 min |
| Feb 6, 6:57 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 48 min |
| Feb 6, 7:14 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 46 min |
| Feb 6, 7:18 AM EST | Tornado Warning | MRX | Bradley, Hamilton | 57 min |
| Feb 6, 7:44 AM EST | Severe Thunderstorm Warning | MRX | McMinn, Polk | 46 min |
| Feb 6, 7:52 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane, Union | 38 min |
| Feb 6, 7:58 AM EST | Severe Thunderstorm Warning | MRX | Monroe | 47 min |
| Feb 6, 8:11 AM EST | Areal Flood Advisory | MRX | Bradley, Hamilton | 2 hr |
| Feb 6, 1:45 PM EST | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.